MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7055M-90
Medical Device Problem Codes Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Undesired Nerve Stimulation (1980)
Date of Event 09/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The patient had bilateral si joint arthrodesis in (b)(6) 2021 where three implants were installed on each side.The patient later complained of continued si joint pain.The patient reported right side leg pains following the initial procedure.The surgeon did not determine that any of the right side implants were malpositioned but decided to remove the right side superior positioned implant regardless.Two weeks after the initial procedure, the surgeon performed a revision procedure where he removed the right side superior positioned implant.The explant void was not filled with bone graft or other hardware.No other preexisting implants were adjusted or removed.The status of the patient following the revision procedure is not known.
 
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of conformance and fmea, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause could not be conclusively determined, but it is possible that an implant may have been malpositioned and was impinging on the nerve causing leg pain.Malpositioning and/or using too long of an implant is use error.Additionally, per the surgical technique manual, the surgeon is instructed as follows: "prior to closure, always obtain final fluoroscopic images in the lateral, inlet, and outlet views to confirm no cortical wall breach, foramen breach, or other malposition.".

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
MDR Report Key12667131
Report Number3007700286-2021-00107
Device Sequence Number4298391
Product Code OUR
UDI-Device Identifier00851085007374
UDI-Public00851085007374
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K193524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/02/2026
Device Model Number7055M-90
Device Lot Number9039131
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2021
Initial Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR